prescription drugs
Free drug information service 
All available medical information about prescription drugs 

Vicoprofen

What is Vicoprofen

Hydrocodone (related to codeine) is in a class of drugs called narcotic analgesics. It is a pain reliever. Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID). It relieves pain and decreases inflammation.

Hydrocodone and ibuprofen are used together for the short-term treatment of pain.

Vicoprofen may also be used for purposes other than those listed in this medication guide.

General medical information about Vicoprofen

In rare cases, the use of ibuprofen has caused serious side effects. Contact your doctor immediately if you experience black, bloody or tarry stools; abdominal pain; bloody vomit; blurred vision or other visual problems; rash; sudden weight gain; or swelling.

Do not take other prescription or over-the-counter medications that contain ibuprofen (Motrin, Advil, others) while taking Vicoprofen without first talking to your doctor.

Never take more Vicoprofen than is prescribed for you. If your pain is not being adequately treated, talk to your doctor.

Use caution when driving, operating machinery, or performing other hazardous activities. Vicoprofen may cause drowsiness or dizziness. If you experience drowsiness or dizziness, avoid these activities.

Do not drink alcohol while taking Vicoprofen. Alcohol may increase drowsiness or dizziness. Alcohol may also increase the risk of dangerous stomach bleeding while taking this medication.

Vicoprofen may cause constipation. Drink plenty of water (six to eight full glasses a day) to lessen this side effect. Increasing the amount of fiber in your diet may also help to alleviate constipation.

What you should find out before taking Vicoprofen

Hydrocodone is habit forming and should only be used under close supervision if you have an alcohol or drug addiction.

Before taking this medication, tell your doctor if you have:
- kidney disease;
- liver disease;
- asthma;
- urinary retention or an enlarged prostate;
- hypothyroidism;
- gallbladder disease;
- a head injury;
- Addison's disease;
- an allergy to aspirin or any other NSAIDs;
- an ulcer or bleeding in the stomach;
- a bleeding or blood clotting disorder,
- high blood pressure, heart disease, or fluid retention; or
- a history of drug or alcohol addiction.

You may not be able to take Vicoprofen, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

This drug combination is in the FDA pregnancy category C. This means that it is not known whether it will harm an unborn baby. Ibuprofen should not be taken in late pregnancy because it may affect the baby's heart. Do not take this medication without first talking to your doctor if you are pregnant.

It is not known whether Vicoprofen passes into breast milk. Do not take this medication without first talking to your doctor if you are breast-feeding a baby.

Vicoprofen has not been approved for use by children younger than 16 years of age.

How should take Vicoprofen

Take Vicoprofen exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

Vicoprofen can be taken with food or milk to decrease stomach upset.

Never take more Vicoprofen than is prescribed for you. If your pain is not being adequately treated, talk to your doctor.

Vicoprofen may cause constipation. Drink plenty of water (six to eight full glasses a day) to lessen this side effect. Increasing the amount of fiber in your diet may also help to alleviate constipation.

Do not share this medication with anyone else.

Store Vicoprofen at room temperature away from moisture and heat.

If you miss a dose:

Take the missed dose as soon as you remember. Wait the prescribed amount of time before taking your next dose. Do not take a double dose of this medication.

What happens if you overdose:

Seek emergency medical attention.

Symptoms of a Vicoprofen overdose include slow breathing, dizziness, drowsiness, ringing in the ears, blurred vision, confusion, coma, and death.

Avoid while taking Vicoprofen

Use caution when driving, operating machinery, or performing other hazardous activities. Vicoprofen may cause drowsiness or dizziness. If you experience drowsiness or dizziness, avoid these activities.

Do not drink alcohol while taking Vicoprofen. Alcohol may increase drowsiness or dizziness. Alcohol may also increase the risk of stomach bleeding while taking this medication.

Do not take other prescription or over-the-counter medications that contain ibuprofen (Motrin, Advil, others) while taking Vicoprofen without first talking to your doctor.

Drowsiness or dizziness caused by Vicoprofen may be increased by the effects of other drugs that cause drowsiness including antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), pain relievers, anxiety medicines, muscle relaxants, and many others. Tell your doctor about all medicines that you are taking and do not take any medicine without first talking to your doctor.

Possible side effects of Vicoprofen

If you experience any of the following serious side effects, stop taking Vicoprofen and seek emergency medical attention or contact your doctor immediately:
- an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);
- slow or weak breathing;
- yellowing of the skin or eyes;
- unusual fatigue, bleeding, or bruising;
- abdominal cramping, indigestion, or heartburn;
- black, bloody, or tarry stools;
- bloody vomit;
- decreased hearing or ringing in the ears;
- blurred vision or other visual problems; or
- sudden weight gain (fluid retention).

Other, less serious side effects may be more likely to occur. Continue to take Vicoprofen and talk to your doctor if you experience
- constipation;
- dry mouth, nausea, or decreased appetite;
- dizziness, tiredness, or lightheadedness;
- muscle twitches;
- sweating;
- itching; or
- decreased urination.

Vicoprofen is habit forming. Dependence may develop if it is taken for a prolonged period of time and withdrawal effects may occur if it is stopped suddenly after prolonged treatment.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Vicoprofen

Before taking Vicoprofen, tell your doctor if you are taking any of the following medicines:
- another nonsteroidal anti-inflammatory drug (NSAID) such as ketoprofen (Orudis, Orudis KT, Oruvail), naproxen (Naprosyn, Aleve, Anaprox), diclofenac (Voltaren, Cataflam), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), indomethacin (Indocin), ketorolac (Toradol), nabumetone (Relafen), oxaprozin (Daypro), piroxicam (Feldene), sulindac (Clinoril), or tolmetin (Tolectin);
- aspirin or another salicylate (form of aspirin) such as salsalate (Disalcid), choline salicylate, and magnesium salicylate;
- a diuretic (water pill) such as hydrochlorothiazide (HCTZ, HydroDiuril, others), chlorothiazide (Diuril, others), chlorthalidone (Thalitone), bumetanide (Bumex), ethacrynic acid (Edecrin), furosemide (Lasix), spironolactone (Aldactone), and amiloride (Midamor);
- an anticoagulant such as warfarin (Coumadin); or
- lithium (Eskalith, Lithobid, others).

You may require a dosage adjustment or special monitoring during treatment if you are taking any of the medicines listed above.

Drowsiness or dizziness caused by Vicoprofen may be increased by the effects of other drugs that cause drowsiness including antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), pain relievers, anxiety medicines, muscle relaxants, and many others. Tell your doctor about all medicines that you are taking and do not take any medicine without first talking to your doctor.

Drugs other than those listed here may also interact with Vicoprofen. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines, including herbal products.

All prescription drugs:

A
abilify accupril accutane acetaminophen aciphex actifed actonel actos acyclovir adalat adderall adipex advair advil albuterol alesse aleve allegra allopurinol amaryl ambien amiodarone amitriptyline amoxicillin amoxil amphetamine anacin aprazolam aricept asacol aspirin atenolol ativan atorvastatin atrovent augmentin avandia avapro avastin avelox azmacort
B
baclofen
bactrim bactroban baycol benadryl bextra biaxin boniva bontril buspar buspirone
C
caduet campral camptosar capoten captopril cardizem cardura carisoprodol casodex catapress cefzil celebrex celexa cellcept cephalexin cialis cipro ciprodex clarinex claritin climara clindamycin clonazepam clonidine codeine codeprex combivent combivir concerta copaxone coreg coricidin cotrim coumadin cozaar crestor cubicin cyclobenzaprine cymbalta
D
darvocet demerol depakote desogen detrol dextromethorphan diazepam diclofenac didrex diflucan digoxin dilantin diltiazem dimetapp diovan diprivan ditropan doxazosin doxycycline drixoral duragesic dyazide
E
effexor elavil elocon eloxatin emend enalapril enbrel endocet engerix-b entex epogen epzicom erbitux ertaczo ery-tab erythromycin estradiol evista 
F
fabrazyme famotidine fazaclo fenofibrate fioricet fiorinal flexeril flomax flonase flovent fluoxetine fosamax fosrenol furosemide  
G
gabapentin gamimune gemfibrozil gemzar glipizide glucophage glucotrol glucovance glyburide glyburide guaifenesin guaifenex 
H
herceptin humalog humira hydroxyzine hyzaar  
I
ibuprofen imdur imitrex imodium inderal insulin integrilin iressa 
K
kaletra keflex kenalog keppra ketek klonopin kytril  
L
lamictal lamisil lanoxin lantus lasix lescol levaquin levitra levothyroxine levoxyl lexapro lidoderm lipitor lisinopril lithium lorazepam lortab lotensin lotrel lotrisone lovenox lupron luveris  
M
macrobid magnevist meclizine medroxyprogesterone meridia metformin methadone methamphetamine methotrexate methylphenidate methylprednisolone metoclopramide metoprolol metronidazole miacalcin minocycline mobic monopril morphine motrin myfortic  
N
naproxen nasacort nasonex natrecor neulasta neupogen neurontin nexium nifedipine nitrofurantoin norco nortriptyline norvasc  
O
omeprazole omnicef orthovisc oxybutynin oxycodone oxycontin oxytrol  
P
paraplatin patanol paxil pegasys penicillin pepcid percocet percodan percogesic phendimetrazine phenergan phentermine phenytoin plavix plendil potassium pravachol prednisone premarin prempro prevacid prilosec prinivil procrit promethazine propecia propofol propoxyphene propranolol protonix proventil provigil prozac pseudoephedrine pulmicort  
R
ranitidine rebetol reglan relafen relpax remeron remicade renagel renova rhinocort riomet risperdal risperidone ritalin rituxan rocephin rogaine roxicet  
S
sanctura seasonale sensipar serevent seroquel serzone singulair skelaxin soma somavert sonata spiriva spironolactone strattera striant sustiva synagis synthroid 
T
tamoxifen tavist taxol taxotere tegretol temazepam tenormin tenuate tequin terazosin tetracycline tiazac tindamax titralac tobradex topamax toprol tramadol trazodone triamcinolone triaminic triamterene tricor trileptal trimox triphasil trizivir truvada tylenol 
U
ultane ultracet ultram uroxatral
V
valium valtrex vaniqa vasotec velcade verapamil viagra vicodin vicoprofen vidaza viracept viread vytorin  
W
warfarin wellbutrin  
X
xalatan xanax xenical xifaxan xolair xopenex xyrem  
Y
yasmin 
Z
zanaflex zantac zavesca zelnorm zemplar zerit zestoretic zestril zetia ziac zithromax zocor zofran zoladex zoloft zometa zorbtive zosyn zovirax zyrtec zyvox